MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. SINGLE USE CHANNEL-OPENING CLEANING BRUSH

AIZU OLYMPUS CO., LTD. SINGLE USE CHANNEL-OPENING CLEANING BRUSH
Model Number MAJ-1339
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during routine microbiological testing, the duodenovideoscope's cleaning brush tested positive for gram positive cocci.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.Correction: d9 (not returned), h8.Additional information: h6, h11.The customer later clarified that the single use disposable brush, not intended to be reprocessed was positive and that the corresponding scope's culture was negative.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Correction to the device details: section d, h4, h6 (component).

Brand Name
SINGLE USE CHANNEL-OPENING CLEANING BRUSH
Common Device Name
CLEANING BRUSH
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20870294
Report Number9610595-2024-23789
Device Sequence Number20980573
Product Code MNL
UDI-Device Identifier04953170297458
UDI-Public04953170297458
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1339
Device Lot NumberV2309
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/08/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer02/25/2025
04/07/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date03/11/2025
05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS BRUSH MAJ-1399.
Patient SexUnknown